MAUDE Adverse Event Report: MC3 INC. MC3; CARDIOVASCULAR CANNULA

MC3 INC. MC3; CARDIOVASCULAR CANNULA
Model Number 7071
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At the end of a cardiopulmonary bypass surgery, a new cannula was being prepared for an ecmo procedure.Ecmo is long-term use and it is off-label use for this device.It was noticed by the customer that the connector had become separated at the glue joint of the cannula during the set up for the ecmo procedure.The cannula was subsequently utilized for the ecmo procedure with a different tubing connector.It is not possible to analyze the actual device involved in this report because it was not returned to mc3 for evaluation.Mc3 has manufacturing controls of this bond joint and all information reviewed and testing results confirm that specifications are met.An in depth review of production data, trend data, records and testing did not uncover any root cause of bond strength variation that could have caused the malfunction.With excessive force, it is possible to break the glue joint bond prior to disconnection of the tubing to barb connection.A force may have been applied to the bond joint greater than the 20 pound specification limit.The root cause of the problem experienced remains inconclusive.
 
Event or Problem Description
The customer reported a malfunction to the distributor on 12/27/2019.The distributor forwarded information about this malfunction on 12/31/2019 to mc3 inc.The customer described the following: during the preparation for an ecmo case using the mc3 soft flow angled tip arterial cannula, when the cannula was clamped between wire winding and connector, the device separated at the connection of the cannula body and the connector.After the separation occurred, the cannula was left in place with a different connector used to connect the cannula to the perfusion circuit.The patient is on ecmo waiting for a transplant.There is no allegation that this separation caused any issues for the patient.The device was used at the start of the ecmo case.There were no adverse patient effects.The patient was re-cannulated so the original cannula is no longer in the ecmo circuit.The hospital did not release the cannula.The malfunction occurred post cpb procedure and during the set up for the ecmo procedure.

Brand Name
MC3
Common Device Name
CARDIOVASCULAR CANNULA
Manufacturer (Section D)
MC3 INC.
2555 bishop circle west
dexter MI 48130
MDR Report Key9643843
Report Number3011468686-2019-00004
Device Sequence Number11308892
Product Code DWF
UDI-Device Identifier10854916006727
UDI-Public10854916006727
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K132451
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number7071
Device Catalogue Number7071
Device Lot Number1802100
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2019
Initial Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1